Page 1 Next

Displaying 1 – 20 of 880

Showing per page

A class of time discrete schemes for a phase–field system of Penrose–Fife type

Olaf Klein (2010)

ESAIM: Mathematical Modelling and Numerical Analysis

In this paper, a phase field system of Penrose–Fife type with non–conserved order parameter is considered. A class of time–discrete schemes for an initial–boundary value problem for this phase–field system is presented. In three space dimensions, convergence is proved and an error estimate linear with respect to the time–step size is derived.

A computational approach to fractures in crystal growth

Matteo Novaga, Emanuele Paolini (1999)

Atti della Accademia Nazionale dei Lincei. Classe di Scienze Fisiche, Matematiche e Naturali. Rendiconti Lincei. Matematica e Applicazioni

In the present paper, we motivate and describe a numerical approach in order to detect the creation of fractures in a facet of a crystal evolving by anisotropic mean curvature. The result appears to be in accordance with the known examples of facet-breaking. Graphical simulations are included.

A degenerate parabolic system for three-phase flows in porous media

Vladimir Shelukhin (2007)

Annales mathématiques Blaise Pascal

A classical model for three-phase capillary immiscible flows in a porous medium is considered. Capillarity pressure functions are found, with a corresponding diffusion-capillarity tensor being triangular. The model is reduced to a degenerate quasilinear parabolic system. A global existence theorem is proved under some hypotheses on the model data.

A finite difference method for quasi-linear and nonlinear differential functional parabolic equations with Dirichlet's condition

Lucjan Sapa (2008)

Annales Polonici Mathematici

We deal with a finite difference method for a wide class of nonlinear, in particular strongly nonlinear or quasi-linear, second-order partial differential functional equations of parabolic type with Dirichlet's condition. The functional dependence is of the Volterra type and the right-hand sides of the equations satisfy nonlinear estimates of the generalized Perron type with respect to the functional variable. Under the assumptions adopted, quasi-linear equations are a special case of nonlinear...

A finite element scheme for the evolution of orientational order in fluid membranes

Sören Bartels, Georg Dolzmann, Ricardo H. Nochetto (2010)

ESAIM: Mathematical Modelling and Numerical Analysis

We investigate the evolution of an almost flat membrane driven by competition of the homogeneous, Frank, and bending energies as well as the coupling of the local order of the constituent molecules of the membrane to its curvature. We propose an alternative to the model in [J.B. Fournier and P. Galatoa, J. Phys. II7 (1997) 1509–1520; N. Uchida, Phys. Rev. E66 (2002) 040902] which replaces a Ginzburg-Landau penalization for the length of the order parameter by a rigid constraint. We introduce...

Currently displaying 1 – 20 of 880

Page 1 Next